Hail, Campbell
- When
- June 22, 2:55 PM MST
- Where
- Campbell County, 10 mi W of Gillette
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.280, -105.682
A severe thunderstorm dropped penny sized hail west of Gillette.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm dropped penny sized hail west of Gillette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 22, 12:50 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 150 PM MDT FRI JUN 22 2007 .DISCUSSION...19Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER SOUTHERN MANITOBA WITH FRONT/TROUGH EXTENDING INTO CENTRAL WYOMING. DEWPOINTS HAVE RISEN INTO THE MID 60S OVER WESTERN SOUTH DAKOTA AND INTO THE MID 50S OVER NORTHEASTERN WYOMING...PUSHING CAPE VALUES TO OVER 2000J/KG ACROSS MUCH OF THE FORECAST AREA. SAT AND RADAR IMAGERY SHOWS CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF WYOMING AND OVER THE BLACKK HILLS. CAP IS STILL HOLDING OVER THE PLAINS...BUT WITH UPPER WAVE APPROACHING EXPECT TO SEE A FEW MORE STORMS DEVELOP OVER THE AREA THIS AFTERNOON AND EVENING AND MOVE OFF OVER THE PLAINS. SHEAR PROFILES INDICATE A FEW SEVERE STORMS WITH LARGE HAIL POSSIBLE. HOT CONDITIONS WILL BE THE RULE FOR THE NEXT FEW DAYS AS THE THERMAL RIDGE GRADUALLY SHIFTS INTO THE WESTERN PLAINS. TEMPS APPROACHING OR EXCEEDING TRIPLE DIGITS ARE EXPECTED FOR PARTS OF THE AREA THIS WEEKEND. EVEN WARMER AIR WILL BUILD INTO THE AREA OVER THE WEEKEND. STRONGEST WARM AIR ADVECTION ON SATURDAY WILL BE ACROSS THE WESTERN HALF OF THE CWA...WITH MOST OF AREA UNDERNEATH THERMAL RIDGE ON SUNDAY. LACK OF FORCING AND VERY WARM 700MB TEMPS SHOULD BE ENOUGH TO DISCOURAGE THUNDERSTORM ACTIVITY FROM DEVELOPING SATURDAY. MAY HAVE TO ADD SOME THUNDERSTORMS IN FOR SUNDAY AFTN...DEPENDING ON THE STRENGTH AND LOCATION OF THE SFC LOW/FRONT. HIGHS SATURDAY WILL BE MAINLY IN THE 90S...WITH SOME HIGHS AROUND 100 ACROSS THE SOUTHWEST SD PLAINS. SUNDAY WILL SEE HIGHS WELL INTO THE 90S...WITH SOME AREAS SOUTH AND EAST OF THE HILLS APPROACHING 105 DEGREES. EXTENDED...STG S/W AND UPPER LOW WL MV ACRS U.S./CANADIAN BDR ON MON AFT/NIGHT...THIS WILL PUSH CDFNT THRU AREA AND BRING A CHC OF TSTMS FOR MON/MON NIGHT. UPPER RIDGE WILL DOMINATE WX FOR THE REST OF THE WEEK WITH ABOVE NORMAL TEMPS AND MAINLY DRY WX. WK S/WS WILL LIKELY MV THRU RIDGE PERIODICLY AND BRING A LOW CHC OF TSTMS WITH EACH ONE. TIMING/LOCATION OF S/WS NOT CERTAIN AND WILL KEEP FCST MAINLY DRY WED-FRI...THOUGH WOULD NOT BE SUPRISED IF SOME TSTMS OCCURRED SOMEWHERE IN CWA EACH DAY. && .AVIATION...WDLY SCT LATE AFTN/EVE TSTMS POSSIBLE ESP AROUND THE HIGHER TERRAIN OF WY AND THE BLKHLS...WITH LOCAL MVFR CONDS...OTHERWISE VFR CONDS ARE EXPECTED THRU THE FCST PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1100 AM MDT FRI JUN 22 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-231300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1100 AM MDT (1200 PM CDT) FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT. HEAVY RAIN IS ALSO POSSIBLE WITH STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HOT TEMPERATURES THROUGH THE WEEKEND WILL CONTINUE TO DRY FUELS AND INCREASE FIRE DANGER. HIGH TEMPERATURES NEAR OR ABOVE 100 DEGREES ARE EXPECTED ACROSS A GOOD PART OF THE PLAINS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
320 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 E CUSTER 43.77N 103.52W
06/22/2007 E0.88 INCH CUSTER SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 SSW FAIRBURN 43.63N 103.24W
06/22/2007 E0.88 INCH CUSTER SD NWS EMPLOYEE
&&
LCZEPYHAThe Rapid City radar (KUDX), 228 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33101.